Top
20
Doctor insights on: Causes Nausea Vomiting Chemotherapy

Share
1

1
What causes the nausea and vomiting during chemotherapy?

What causes the nausea and vomiting during chemotherapy?

Multiple: Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems. ...Read more

See 1 more doctor answer
Dr. Devon Webster
966 doctors shared insights

Chemotherapy (Definition)

The term chemotherapy typically is used to describe using chemicals to treat ...Read more


2

2
Why does chemotherapy cause nausea and vomiting?

Why does chemotherapy cause nausea and vomiting?

It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read more

See 1 more doctor answer
3

3
What to expect with chemotherapy? Pain, nausea, vomiting?

What to expect with chemotherapy?  Pain, nausea, vomiting?

Expectations : Nausea should be expected. Vomiting can occur. Though, you should have access to plenty of medications for nausea. Many people have flushing or an odd taste while getting chemo. Pain would be very unusual. There are some chemo meds that can have an allergic effect, so rash and flu-like symptoms can occur. ...Read more

4

4
Why should I treat my nausea and vomiting during chemotherapy?

Why should I treat my nausea and vomiting during chemotherapy?

Helpful to healing: Too much nausea and vomiting may allow one to be dehydrated and undernourished and to feel just plain miserable. The last thing your body needs while fighting cancer. To treat nausea is to also allow one to be more comfortable during such a crucial time. There are several different regimens available, and your treating doctor will go over these with you. ...Read more

See 1 more doctor answer
5

5
Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

"non-inferior": Sancuso = granisetron in a transdermal patch. A study compared the granisetron patch with granisetron pills. Statistically speaking, there was "non-inferiority;" in other words, one was as effective as the other. The advantage is in the convenience of the patch compared with taking a pill several times a day. (study was by Boccia RV et al, published in Support Care Cancer. 2011;19(10):1609.) ...Read more

7

7
Can appendicitis always cause nausea and vomiting?

Can appendicitis always cause nausea and vomiting?

No: Appendicitis can start with mild pain around the belly button. The pain worsens over time. It can become sharp with loss of appetite. Nausea, vomiting & fever are possible. The pain usually moves toward the right lower quadrant of abdomen. Bouncing or jolting will often make the pain worse. Appendicitis can have varying presentations. If you have severe abdominal pain it is best to go to er. ...Read more

8

8
How often can headaches cause nausea and vomiting?

How often can headaches cause nausea and vomiting?

Probably migraine: Migraines are the most common cause of frequent headaches, and they are often associated with nausea/vomiting. Otc pain meds can contribute to rebound/medication overuse headache, which causes the headaches to actually worsen in the long run. You should see a neurologist who can get you on a good preventative agent as well as a good acute agent (i.e. Triptan i.e. Imitrex) for the pain. ...Read more

9

9
Wat r d causes of chronic nausea and vomiting everyday?

N and V: If you are not pregnant, then persistent nausea and vomiting is a worrisome symptom that calls for an evaluation by your physician. Gastritis,peptic ulcer, gall bladder or liver disease are possibilities. Less likely would be reaction to medications or a toxic substance. Don't delay. See your Physician as soon as possible. Don't allow yourself to become dangerously ill. ...Read more

10

10
What to do if taking levodopa causes nausea and vomiting?

What to do if taking levodopa causes nausea and vomiting?

Add carbidopa: Levodopa frequently causes nausea. It is often combined with Carbidopa in a medication called sinemet (carbidopa and levodopa) ( sin - without and met- vomiting). ...Read more

11

11
What can cause nausea/vomiting for 5 weeks in a 13 year old?

What can cause nausea/vomiting for 5 weeks in a 13 year old?

Need more info: there are several things that can cause nausea/vomiting for 5 weeks. Is the nausea/vomiting consistent? how many times per day? any factors that improve/or worsen it? Take your 13 yo to see their pediatrician so they can obtain a complete history and perform a full physical exam. Then further studies or treatment can be provided. ...Read more

12

12
What kinds of tumors can cause persistent nausea and vomiting?

What kinds of tumors can cause persistent nausea and vomiting?

Many possibilities: Nausea and vomiting is a common GI tract symptom and can be caused by many medical problems like kidney diseases, liver diseases and stomach problems. Tumors in any of these same organs(especially in the stomach and lver often cause nausea. Brain tumors commonly menifest as headachesand nausea. Your doctor needs to examine you and order tests to find out if your bodily functions and metabolic/chem. ...Read more

See 2 more doctor answers
13

13
What is the cause of nausea and vomiting for a 67 year old man?

What is the cause of nausea and vomiting for a 67 year old man?

I don't know. : There are many possible reasons for vomiting & nausea. Please see this extensive list of possible causes of nausea by mayo clinic: http://www.Mayoclinic.Com/health/nausea/my00572/dsection=causes. ...Read more

14

14
What is the connection between pain and nausea? Why does extreme pain cause nausea and vomiting?

What is the connection between pain and nausea? Why does extreme pain cause nausea and vomiting?

Please: Consider having an adult or someone who is at least 16 years old ask this question for you. You need to be at least 16 years old to post questions on Healthtap. Thanks. ...Read more

15

15
I have TMJ, and have been experiencing nausea and vomiting a few times a month for the past six months. Can TMJ cause nausea and vomiting?

Not likely: TMJ or TMD does not present with these symptoms. Pain within or around the joint with or without popping and/or grinding , inability to open or chew, muscle tension and pain in the muscles involved with opening/closing of the jaw and even the head/neck, with/without malocclusion are the most common symptoms. I suppose if any of these symptoms were bad enough then nausea/vomiting could occur. ...Read more

See 1 more doctor answer
16

16
How do I deal with anxiety about nausea and vomiting. I am always anxious about this which causes nausea all the time. It's a horrible feeling.

How do I deal with anxiety about nausea and vomiting. I am always anxious about this which causes nausea all the time. It's a horrible feeling.

Psychotherapy?: It sounds like you are aware of the problem and i can see you are getting medication. It seems like you could use some additional support though, because you really do sound like you are suffering. Ask your doctor about getting some therapy. Good luck. ...Read more

18

18
I have ongoing nausea and vomiting for 2 months, I can't eat anything what can be the cause?

I have ongoing nausea and vomiting for 2 months, I can't eat anything  what can be the cause?

Nausea/Vomiting: Nausea/vomiting may be gi-related (food poisoning, peptic disease, gastroparesis, due to biliary & pancreatic disease, gas/bloat syndrome, small bowel problems. Consider "central" causes: motion sickness, vertigo, migraine headache, brain problems (some very serious). Also, rule out infection (? Urinary tract), medication side effects, pregnancy, & even reaction to stress. See your doctor please. ...Read more

19

19
Can Bisoprolol cause nausea and vomiting?

Can Bisoprolol cause nausea and vomiting?

Not commonly: Any medication can cause a varying array of side effects to any patient. Although its not a common side effect ,doesn't mean its not the drug causing you a problem. The easiest thing to do is have your doctor change the medication to another and see if things resolve. If they don't a work up for why you have these issues should be performed. ...Read more

20

20
What is the cause of nausea and vomiting during intercourse?

What is the cause of nausea and vomiting during intercourse?

Find cause of nausea: Nausea may be gi-related (food poisoning, peptic disease, gastroparesis, due to biliary ; pancreatic disease, gas/bloat syndrome, small bowel problems). Consider "central" causes: motion sickness, vertigo, migraine headache, brain problems (some very serious). Also, rule out infection (? Urinary tract), medication side effects, pregnancy, ; even reaction to stress. Find ; treat the cause--see doc. ...Read more

Dr. Oscar Novick
2,118 doctors shared insights

Vomiting (Definition)

Vomiting = expulsion of stomach ...Read more


Dr. Stephen Noga
1,712 doctors shared insights

Nausea (Definition)

Nausea = abdominal upset ...Read more